Alert archive / Colorado / River Flood Warnings in 2018
River Flood Warning 1, NWS Pueblo, CO
NWS Pueblo, CO issued this river flood warning at Jul 23, 2018, 4:21 PM MDT for El Paso County, Colorado. It took effect at Jul 23, 2018, 6:00 PM MDT. It was in force for 63 min.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2018, 4:21 PM MDT (22:21 UTC)
- In effect from
- Jul 23, 2018, 6:00 PM MDT
- Expired
- Jul 23, 2018, 7:03 PM MDT
- In force
- 63 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- Minor
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 58 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Fountain Creek at Colorado Springs (FNEC2).
- Action stage
- 9.5 ft
- Minor stage
- 11.5 ft
- Moderate stage
- 16 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07105500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
554
WGUS45 KPUB 232221
FLWPUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Pueblo Co
421 PM MDT Mon Jul 23 2018
...The National Weather Service in Pueblo has issued a Flood Warning
for the following rivers in Colorado...
Fountain Creek At Colorado Springs affecting El Paso County.
.Heavy rainfall across the Woodland Park area will cause flood waters
to continue down Fountain Creek into the Colorado Springs area.
Flooding of Fountain Creek is expected.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially
deadly...fast flowing flood water.
Stay tuned to your National Weather Service in Pueblo for the latest
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes
under the Hydrology section of the left hand menu bar.
&&
COC041-241021-
/O.NEW.KPUB.FL.W.0001.180724T0000Z-180724T1334Z/
/FNEC2.1.ER.180724T0000Z.180724T0100Z.180724T0134Z.UU/
421 PM MDT Mon Jul 23 2018
The National Weather Service in Pueblo has issued a
* Flood Warning for
The Fountain Creek At Colorado Springs.
* until Tuesday morning.
* At 3:45 PM Monday the stage was 5.4 feet.
* Flood stage is 11.5 feet.
* Minor flooding is forecast.
* Impact...At 11.5 feet...Flood Stage. The river is bankfull. Homeless
encampments along creek are affected..
&&
LAT...LON 3885 10480 3874 10469 3862 10464 3860 10472
3870 10476 3879 10485
$$1 follow-up statement
839
WGUS85 KPUB 240103
FLSPUB
Flood Statement
National Weather Service Pueblo Co
703 PM MDT Mon Jul 23 2018
...The Flood Warning is cancelled for the following rivers in
Colorado...
Fountain Creek At Colorado Springs affecting El Paso County.
.Heavy rain has ended across the Colorado Springs area and water
in the Fountain Creek will continue to recede.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially
deadly...fast flowing flood water.
Stay tuned to your National Weather Service in Pueblo for the latest
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes
under the Hydrology section of the left hand menu bar.
&&
COC041-240133-
/O.CAN.KPUB.FL.W.0001.000000T0000Z-180724T1334Z/
/FNEC2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
703 PM MDT Mon Jul 23 2018
The Flood Warning is cancelled for
The Fountain Creek At Colorado Springs.
* At 6:45 PM Monday the stage was 7.5 feet.
* Flood stage is 11.5 feet.
* Forecast...The river crested below flood stage at 10.9 feet. The
river will fall to 5.8 feet by .
* Impact...At 11.5 feet...Flood Stage. The river is bankfull. Homeless
encampments along creek are affected..
&&
LAT...LON 3885 10480 3874 10469 3862 10464 3860 10472
3870 10476 3879 10485
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this river flood warning went out at Jul 23, 3:13 PM MDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 23, 3:13 PM MDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 313 PM MDT Mon Jul 23 2018 .SHORT TERM...(This evening through Tuesday) Issued at 303 PM MDT Mon Jul 23 2018 ...Heavy rain and severe storms possible through this evening... Currently... Bulk shear is running higher than previously expected...40-50 knots across parts of the Pikes Peak Region. Additionally, Mixed Layer CAPES are running an estimated 1,000-2,000 J/kg. With steepening mid level lapse rates through the afternoon, should all be sufficient for rotating storms. Plus, high res models are showing supercellular structures, particularly over the Pikes Peak Region. As storms continue to evolve through the afternoon into the evening, bowing structures noted...suggestive of high wind potential. Also, some initial quarter size hail possible mountains and immediately adjacent plains as storms get going this afternoon. So, a Severe Thunderstorm Watch is now in effect until 7 this evening. The Flash Flood Watch also remains in effect. Busy weather ahead in the short term. lw For later tonight...HRRR shows a secondary round of stronger convection moving across the greater Pikes Peak region from mid evening to around midnight. Dunno if this will come to pass as HRRR is notorious for producing 2nd rounds of storms and not materializing (or much weaker than initially forecasted). For now will draw up fcst based on HRRR output and keep convection going through the nighttime hours going on the plains. Tomorrow... Anticipate most of the activity tomorrow will be over the mountains as plains at this time appear to be too stable and relatively drier. With precip over the mtns, burn scar flooding will be the main concern tomorrow, especially the Spring burn scar. .LONG TERM...(Tuesday night through Monday) Issued at 303 PM MDT Mon Jul 23 2018 ...Active Thunderstorm and Locally Heavy Rain Pattern to Continue... Southern Colorado will remain in an active monsoon pattern through the week. The center of a large upper level high pressure system will remain over the southwest U.S. through the period. This will allow monsoon moisture to rotate around the high, adjoin with shortwaves moving over the top of the ridge, and then enter the eastern plains through the back door. Forecast models have shortwaves moving through the stronger flow to the north, clipping southern Colorado almost daily through the weekend, before things start to dry out early next week. This is a good setup for rain across the eastern slopes and plains as each shortwave will help to initiate and organize convection. Also, each shortwave will likely send a boundary south which will help to focus low level moisture. The combination of the two will help to realize all the monsoonal moisture that is available in the atmosphere. With each day that passes this week, antecedent soil moisture will increase. As a result, the flash flood threat will escalate over time. Burn scars will be primary targets for flash flooding through the week but urban areas will also be prime targets. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 303 PM MDT Mon Jul 23 2018 Thunderstorms and low cigs will be the primary issues at KCOS and KPUB rest of today and this evening. Storms will move over the region this afternoon, with a secondary round being indicated by the short range guidance later this evening. Low cigs will be likely at both KPUB and KCOS tonight into tomorrow morning. Thunderstorms will likely remain over the mtns tomorrow. KALS will be VFR, with isold TSRA during the afternoon and evening. && .PUB WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until midnight MDT tonight for COZ072>089- 093>099. && SHORT TERM...HODANISH LONG TERM...LW AVIATION...HODANISH
Hazardous weather outlook, Jul 23, 11:48 AM MDT, 4 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1148 AM MDT Mon Jul 23 2018 COZ058>089-093>099-241800- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1148 AM MDT Mon Jul 23 2018 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Flash flooding is possible this afternoon and evening across the region. High resolution guidance continues to indicate thunderstorms, capable of producing very heavy rain, will develop by mid afternoon and and move southeast across the southern mountains and then I-25 corridor region. Some of these models explicitly show intense storms moving over the Colorado Springs and Pueblo regions. Heavy rain is also being indicated over the numerous burn scars, especially Waldo Canyon. Heavy rain will also be possible over the remainder of the plains. In addition to the heavy rain potential, severe thunderstorms will be possible across the area, and these storms will be capable of producing damaging winds up to 70 mph and hail up to teh size of ping pong balls. An additional round of thunderstorms capable of producing heavy rain will be possible later this evening across the region. Residents and visitors alike should be weather aware today and tonight, and be prepared to seek safe shelter if dangerous weather develops. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Moisture will remain in place across the area throughout the week, and thunderstorms will be possible each day. At this time the best chance for widespread storms will be Wednesday, Thursday and Saturday, with the eastern mountains and plains having the best chance for heavy rainfall. The main threats from storms will be locally heavy downpours, small hail, wind gusts to 45 mph and lightning. There will the potential for flash flooding each day, especially on recent burn scars. By late week, some severe thunderstorms may be possible as winds aloft increase over the eastern plains. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be highly likely this afternoon and tonight across the eastern mountains and plains. Hodanish
In the hours before
Local storm report, Jul 23, 2:53 PM MDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
253 PM MDT MON JUL 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 9 W PALMER LAKE 39.13N 105.06W
07/23/2018 M0.75 INCH TELLER CO TRAINED SPOTTER
&&Special weather statement, Jul 23, 2:59 PM MDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Pueblo CO
259 PM MDT MON JUL 23 2018
COZ074-075-088-232130-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
259 PM MDT MON JUL 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HUERFANO AND
SOUTHWESTERN LAS ANIMAS COUNTIES UNTIL 330 PM MDT...
At 258 PM MDT, Doppler radar was tracking a strong thunderstorm near
Stonewall, or 25 miles west of Trinidad, moving southeast at 15 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Cokedale, Gulnare, Spanish Peaks, Boncarbo, Stonewall, Segundo and
Weston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 700 PM MDT for
southeastern Colorado.
LAT...LON 3714 10507 3742 10496 3731 10452 3699 10470
3699 10486
TIME...MOT...LOC 2058Z 320DEG 13KT 3721 10496
KTSpecial weather statement, Jul 23, 3:29 PM MDT, 52 minutes before
Special Weather Statement National Weather Service Pueblo CO 329 PM MDT MON JUL 23 2018 COZ074-075-087-088-232200- Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- Southern Sangre De Cristo Mountains Above 11000 Ft CO- 329 PM MDT MON JUL 23 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HUERFANO AND SOUTHWESTERN LAS ANIMAS COUNTIES UNTIL 400 PM MDT... At 329 PM MDT, Doppler radar was tracking a strong thunderstorm near Gulnare, or 21 miles northwest of Trinidad, moving east at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Trinidad, Aguilar, Cokedale, Starkville, Gulnare, Boncarbo, Hoehne and Spanish Peaks. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 700 PM MDT for southeastern Colorado. LAT...LON 3721 10499 3750 10492 3757 10431 3709 10436 TIME...MOT...LOC 2129Z 262DEG 21KT 3739 10478 KT
Local storm report, Jul 23, 3:30 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
330 PM MDT MON JUL 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 1 W WOODLAND PARK 39.00N 105.06W
07/23/2018 M1.00 INCH TELLER CO TRAINED SPOTTER
&&Local storm report, Jul 23, 3:44 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
344 PM MDT MON JUL 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM HAIL WOODLAND PARK 39.00N 105.05W
07/23/2018 M1.00 INCH TELLER CO PUBLIC
MEDIA HAS A VIDEO OF 1 INCH HAIL ON THE EAST
SIDE OF WOODLAND PARK.
&&Local storm report, Jul 23, 4:15 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
415 PM MDT MON JUL 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL 1 WNW WOODLAND PARK 39.00N 105.06W
07/23/2018 M0.50 INCH TELLER CO PUBLIC
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 6:08 PM MDT | Special Weather Statement | PUB | Crowley | 52 min |
| Jul 22, 6:21 PM MDT | Special Weather Statement | PUB | Las Animas | 39 min |
| Jul 22, 6:24 PM MDT | Special Weather Statement | PUB | Kiowa | 51 min |
| Jul 22, 6:30 PM MDT | Special Weather Statement | PUB | Las Animas | 30 min |
| Jul 22, 6:46 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 29 min |
| Jul 22, 6:53 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 24 min |
| Jul 22, 7:02 PM MDT | Special Weather Statement | PUB | Bent | 43 min |
| Jul 22, 7:16 PM MDT | Special Weather Statement | PUB | Kiowa | 44 min |
| Jul 22, 7:31 PM MDT | Areal Flood Advisory | PUB | Kiowa | 2 hr |
| Jul 22, 7:36 PM MDT | Special Weather Statement | PUB | Bent | 39 min |
| Jul 22, 7:40 PM MDT | Special Weather Statement | PUB | Las Animas | 50 min |
| Jul 22, 8:09 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Prowers | 36 min |
| Jul 22, 8:15 PM MDT | Special Weather Statement | PUB | Baca | 45 min |
| Jul 22, 8:44 PM MDT | Special Weather Statement | PUB | Bent | 46 min |
| Jul 22, 8:53 PM MDT | Areal Flood Advisory | PUB | Bent, Prowers | 114 min |
| Jul 22, 8:54 PM MDT | Special Weather Statement | PUB | Baca | 36 min |
| Jul 22, 8:57 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 33 min |
| Jul 22, 9:04 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 26 min |
| Jul 22, 9:28 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 62 min |
| Jul 22, 10:27 PM MDT | Special Weather Statement | PUB | Baca | 48 min |
| Jul 22, 11:13 PM MDT | Flash Flood Watch | PUB | Alamosa, Baca, Bent, Chaffee, Costilla, Crowley and 11 more | 25 hr |
| Jul 23, 1:18 PM MDT | Special Weather Statement | PUB | Saguache | 27 min |
| Jul 23, 1:41 PM MDT | Special Weather Statement | PUB | Fremont | 34 min |
| Jul 23, 1:46 PM MDT | Special Weather Statement | PUB | Saguache | 44 min |
| Jul 23, 2:01 PM MDT | Severe Thunderstorm Warning | PUB | Fremont | 44 min |
| Jul 23, 2:09 PM MDT | Special Weather Statement | PUB | Saguache | 51 min |
| Jul 23, 2:11 PM MDT | Special Weather Statement | PUB | Custer | 49 min |
| Jul 23, 2:13 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Fremont | 32 min |
| Jul 23, 2:20 PM MDT | Severe Thunderstorm Warning | PUB | Teller | 40 min |
| Jul 23, 2:23 PM MDT | Special Weather Statement | PUB | 37 min | |
| Jul 23, 2:38 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 52 min |
| Jul 23, 2:59 PM MDT | Special Weather Statement | PUB | 31 min | |
| Jul 23, 3:24 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 51 min |
| Jul 23, 3:29 PM MDT | Special Weather Statement | PUB | Huerfano | 31 min |
| Jul 23, 3:42 PM MDT | Areal Flood Advisory | PUB | El Paso, Teller | 3 hr |
| Jul 23, 3:48 PM MDT | Tornado Warning | PUB | El Paso, Teller | 27 min |
| Jul 23, 4:07 PM MDT | Flash Flood Warning | PUB | El Paso, Teller | 3 hr |
| Jul 23, 4:14 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 46 min |
| Jul 23, 4:22 PM MDT | Flash Flood Warning | PUB | Costilla, Huerfano | 3 hr |
| Jul 23, 4:34 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 26 min |
| Jul 23, 4:47 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Jul 23, 4:56 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 49 min |
| Jul 23, 5:14 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 46 min |
| Jul 23, 5:20 PM MDT | Tornado Warning | PUB | El Paso, Pueblo | 25 min |
| Jul 23, 5:26 PM MDT | Severe Thunderstorm Warning | PUB | Fremont | 64 min |
| Jul 23, 5:56 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero, Pueblo | 49 min |
Nearby
River Flood Warnings in Colorado, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.